MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550325-33
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mildly calcified, mildly tortuous, left circumflex (cx) artery.A 3.25x33mm xience sierra drug eluting stent (des) system was advanced to the lesion without issue.During inflation, the indeflator went up to 12 atmospheres (atm) but the balloon of the des would not inflate.Suspecting the issue to be with the indeflator, a new indeflator was used, but the balloon would still not inflate.It was decided to remove the des to exchange it for a new one.During removal of the device, resistance was felt with what they suspect was the catheter, and the stent was mangled, sticking up and slightly dislodged on the balloon with a slight kink in the shaft.Another same size device was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported inflation problem, material deformation, due to compressive stress and stent dislodgement were confirmed.The reported difficulty to remove could not be confirmed, due to the condition the device was received for evaluation.A review of the lot history record identified, no manufacturing nonconformities issued to the reported lot, that would have contributed to this event.Additionally, a review of the complaint history identified, no other incidents from this lot.The investigation was unable to determine, a conclusive cause for the reported inflation issues.However, factors that may contribute to inflation issues include, but are not limited to patient anatomical morphology, patient disease state, inflation technique, contrast dilution and interactions with device accessories, during advancement.It should be noted, that there was no damage or leak noted to the stent delivery system (sds), during the inspection prior to use or during preparation of the device.Which suggests a product quality issue did not contribute to the reported inflation issue.The device interacted with the guiding catheter, during removal causing the reported difficulty to remove.And subsequent material deformation, stent dislodgement and deformation, due to compressive stress (kinked shaft).There is no indication, of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11773552
Report Number2024168-2021-03786
Device Sequence Number4138235
Product Code NIQ
UDI-Device Identifier08717648227370
UDI-Public08717648227370
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Model Number1550325-33
Device Catalogue Number1550325-33
Device Lot Number0101941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR